Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Diagnosed with anxiety disorder. Advised to take pms-sertraline. Having rebound insomnia,cramps in stomach and feeling shaky. Advise?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 632 Questions
Hi, I've recently been diagnosed with anxiety disorder. My therapist has prescribed me with an anti-anxiety drug called pms-sertraline, but before that I've been taking zopiclone for over 3 weeks (they're 5mg pills). I started with one, but got up to four pills a night before my doctor tells me to just stop taking them. But by not taking them, I've rebound insomnia, which just makes my anxiety worse, not only that, it makes me shaky and when I don't take them at night (I never took them during the day), my stomach gets cramps. Are there any suggestions you can give to possibly better my situation?
Posted Sat, 14 Sep 2013 in Anxiety and Stress
Answered by Dr. Sundar Gnanavel 23 minutes later
Brief Answer:
Gradual titration

Detailed Answer:
Zopiclone is a sedative drug that only transiently alleviated anxiety symptoms. Sertraline is a SSRI that provides long lasting cure and is a good anti-anxiety agent. Zopiclone should not be abruptly stopped. They need to be reduced by one pill, once a week and this way the drug can tapered off within a month (from four pills to zero pills). Hope you are clearer now.
Dr Sundar
Above answer was peer-reviewed by
Follow-up: Diagnosed with anxiety disorder. Advised to take pms-sertraline. Having rebound insomnia,cramps in stomach and feeling shaky. Advise? 26 minutes later
I've heard that from some nurses, but the problem is my doctor insists on me stopping immediately, and I've rebound insomnia and it makes me feel panicky , so I don't know what to do...
Answered by Dr. Sundar Gnanavel 44 hours later
Brief Answer:
Take a reopinion

Detailed Answer:
You can either discuss the option of slow taper with your current physician or take a reopinion from another physician so that you are clear. You can also enquire the need to abruptly stop.
Dr Sundar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor